Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    24
  • comments
    19
  • views
    19,983

Day 8 -- Review of my first week

monopoly

411 views

Hello

Well today is technically day 9 but I haven't taken my ninth pill yet so let's just count it as day 1. :think:

I've been at my parents house since Friday night and it's been so great here that im coming back again tonight. Had to leave this morning and am on my way to the dentists to see my braces. Invisalign is great because it shows you a custom animation of your own teeth and what they will look like after wearing the plastic aligners. And because of that you're able to know ahead of time how long your treatment will be.

Anyway, here is a review in point form of the observations I've made of my first week on Accutane. I hope this can help someone out if they're having second thoughts about going on Accutane. :wall:

For the record, I am a 22 female, 130lb, 5'6" on 40mg/day for 3 months as well as on birth control. I am taking the generic brands of Accutane (Clarus) and Alesse (Aviane), but this does not matter.

-My face is starting to flake even after moisturizing, you can see white flakes

-Lips are a bit dryer

-Hair feels dryer

-I have a voracious appetite as of late, especially for savory foods, not junk/sweets

-Since starting, no new breakouts!

-No change in skin appearance (yet)

-Mood is same, if anything, better ;)

I think that's about it for now, if I remember anything later on today I'll be sure to add.

I just want to point out that those are the biggest most apparent things that I've noticed. The appetite might be from the birth control pills, I don't know. Right now I don't think that's a bad thing because I like to eat LOL.

Cheers



2 Comments


Recommended Comments

Hi, so I just read over your blog a bit and I am also starting accutane! I will be starting June 1st. I am sooo excited...obviously I have the side effect in the back of my head...my worst fears being my acne getting worse before it gets better and losing my hair :/ scary!I'll be reading your posts so keep us updated!

Share this comment


Link to comment

Hi,Thanks for taking the time to read my blog. I am glad that it's useful for you and hope that you can find any help and advice here. I try to update it every other day for now and I will be posting pictures soon. I am on day 15 and I don't think I see a difference yet, aside from all the other very obvious side effects that I've mentioned.Also, congratulations! Your username looks familiar I think I may have replied to something you wrote in a past post on the forums.I am excited for you and I totally understand the anxieties of the side effects. If you read my earlier entries, I think I remember coming back from the dermatologist's and being against Accutane at first because of all the crazy side effects. I think it's great to be aware of any changes you might see on Accutane, but sometimes our paranoia might trick us into thinking something is wrong when really nothing is happening lol. I can tell you that in the first week nothing much will happen, aside from the dry lips and dry skin sort of thing, but everyone is different. The way I see it is that being on a medication like this helps you to improve on listening to your body more. Also, because of the monthly blood tests, doctors will know right away if something really bad is going on inside you, that's the more important stuff than the superficial stuff we'll temporarily endure. I am yet to start breaking out, is it a little bit weird that I'm excited (for now!) about this? I don't know if you've seen the Accutane album on this website where people posted their before/after pictures, but the difference is soooooo huge and incredible that I don't mind having a few crappy weeks with severe acne on my face if it means I'll have beautiful skin afterwards (which hopefully isn't temporary lol). I'm scared of losing my hair too! Especially after finding out about having a vitamin B12 deficiency last week since I'm already a person who sheds a lot. I started taking B12 pills as well as the doctor said hair will improve if you're eating foods rich in iron, which is found in green vegetables. So I just had a plate of spinach with cucumbers an hour ago lol, and hopefully if I keep it up I can minimize the shedding. June 1st is coming up! Start setting up your blog, prepare to throw out most of your skin care products, get a camera and take a before picture you will forget about in the future! :-

Hi, so I just read over your blog a bit and I am also starting accutane! I will be starting June 1st. I am sooo excited...obviously I have the side effect in the back of my head...my worst fears being my acne getting worse before it gets better and losing my hair :/ scary!I'll be reading your posts so keep us updated!

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×